Results 1 to 4 of 4
Desperate for advice on how to taper. Shrink says I don't need to.
  1. #1
    MJ82 is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default Desperate for advice on how to taper. Shrink says I don't need to.

    Hello everyone,

    I've been off and on benzos for a little over a year now and really would like advice on how to safely taper off. My history of use is a little erratic and particular, so please bear with me:

    First I was on Klonopin, at a very low dose (usually 0.25 mg, and occasionally closer to a full tablet of 0.5 mg). Usually I took this intermittently on a need basis, with one period of taking them each day for up to 1 week to 10 days in a row.

    I stopped this for a month or so without the need to taper, and then later in the year I went on them again. Same pattern. I tapered off the second time in the space of a month and felt fine after.

    About a month later I started on Xanax intermittently when my uncle died suddenly (no more than 0.25 mg, and only 1 week of taking it consecutive days). I then switched to Bromazepam and never took more than a half tablet, making sure to have days off in between doses (0.75 mg each dose typically). There was another week about a month ago when I took 0.75mg each day for that week.

    To cut a long story short, I decided to come off of all benzos for good, but I didn't have enough of a supply left to taper off properly. I stretched out about 8 pills over 5 weeks, taking just under a half tablet whenever I felt woozy, spacing them out a few days apart if not longer).

    I've been feeling quite woozy in days off in between these small doses, and also very fatigued and heavy, and I am concerned that these are withdrawal symptoms. I went to see a psychiatrist today who essentially said it's not possible to be having physical withdrawal at such a low dose, despite having taken benzos on and off for a little over a year. I did manage to ask him for another prescription which he gave me, so I now have 10 tablets of 1.5 mg Bromazepam.

    I just need to know what to do now to taper off safely and effectively. I am concerned about seizures - the psychiatrist told me it was not a risk at these doses, but I've read other accounts on this forum to the contrary. Whatever the case, I could do with advice now. I seem to be fine to only take a couple each week, but is this the best way?

    Any advice would be hugely appreciated.

    Thanks in advance
    Last edited by Anonymous; 02-03-2016 at 05:50 AM.

  2. #2
    Randy35 is offline Platinum Member
    Join Date
    Apr 2014
    Posts
    3,312

    Default

    Hello MJ82.

    Benzo's can be deadly if not taken properly, or reduced slowly when coming off. A benzo addiction can actually end your life as it nearly did mine twice if extreme caution is not exercised. They MUST be tapered very, very slowly. I could give you some info on tapering, but the very BEST authority on all things benzo is called the Ashton Manual written by Dr. Heather Ashton, the worlds leading authority where benzo's are concerned. Dr. Ashton explains how to safely taper off. Google for more info.

    Randy

  3. #3
    MJ82 is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    Thanks Randy,

    I will definitely taper further. My dilemma is that over the last month, I've managed to only take 0.75mg once a week and have felt okay overall, despite some dizziness and fatigue. I think this is why the psychiatrist felt I was fine to just stop now.

    In his mind, this was a kind of taper - albeit fast - but I don't want to take any risks with my health. That said, I'm concerned about putting more benzos into my body just to "re-taper" or to taper properly.

    I've looked at the Ashton manual to get an idea of a simple taper, but given how low a dose I was on (and only ever one dose a day, often with a day or two in between where I took nothing), I wonder whether i can taper off in just over 1 month?

    My prior maximum dose (sometimes daily, but often every 2-3 days) of Bromazepam was 0.75 mg.

    I am considering a taper along these lines - does this sound sensible?:

    0.75 mg every 4 days, for just under 2 weeks
    0.5 mg every 3 days, for 1 week
    0.375 mg every 2 days, for 1.5 weeks and stop

  4. #4
    dawgeatdawg is offline New Member
    Join Date
    Feb 2016
    Posts
    4

    Default

    In my opinion, you should be fine stopping or tapering in the way you suggested. The amount is small that you're on so I wouldn't worry too much about seizures ect. You might be a bit unfortuable for a few weeks but your body will rebound quickly.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22